Alert archive / Mississippi / Red Flag Warnings in 2008

Red Flag Warning 2, NWS New Orleans, LA

October 26, 20088 counties in Mississippi

NWS New Orleans, LA issued this red flag warning at Oct 26, 2008, 2:54 PM CDT for 8 counties in Mississippi. It took effect at Oct 27, 2008, 5:32 AM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2008, 2:54 PM CDT (19:54 UTC)
In effect from
Oct 27, 2008, 5:32 AM CDT
Expired
Oct 27, 2008, 7:00 PM CDT
In force
13 hr
Issued by
NWS New Orleans, LA

Counties Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KLIX 261954
RFWLIX

RED FLAG WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 PM CDT SUN OCT 26 2008

...A RED FLAG WARNING IS IN EFFECT FOR MONDAY ACROSS COASTAL
   MISSISSIPPI INCLUDING PEARL RIVER COUNTY...

...FIRE WEATHER WATCH IS EFFECT FOR MONDAY ACROSS EXTREME
SOUTHWEST MISSISSIPPI...

.A VERY STRONG COLD FRONT IS EXPECTED TO PUSH THROUGH AREA EARLY
MONDAY. DANGEROUSLY LOW AFTERNOON RELATIVE HUMIDITY VALUES AND
BREEZY CONDITIONS MONDAY HAVE PROMPTED THE ISSUANCE OF A RED FLAG
WARNING AND FIRE WEATHER WATCH ACROSS EXTREME SOUTH AND COASTAL
MISSISSIPPI.

MSZ077-080>082-270400-
/O.UPG.KLIX.FW.A.0002.081027T1200Z-081028T0000Z/
/O.NEW.KLIX.FW.W.0002.081027T1200Z-081028T0000Z/
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
254 PM CDT SUN OCT 26 2008

...RED FLAG WARNING IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO 20 TO 25 
PERCENTILE RANGE LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. IN
ADDITION...SUSTAINED NORTH WINDS OF 15 TO 20 MILES AN HOUR ARE
LIKELY WITH HIGHER GUSTS TO 30 MPH. BOTH WEATHER CONDITIONS ARE
CRITICAL THRESHOLDS FOR THE STATE OF MISSISSIPPI.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MSZ068>071-270400-
/O.CON.KLIX.FW.A.0002.081027T1200Z-081028T0000Z/
WILKINSON-AMITE-PIKE-WALTHALL-
254 PM CDT SUN OCT 26 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO 20 TO 30
PERCENTILE RANGE LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. IN
ADDITION...SUSTAINED NORTH WINDS OF 13 TO 17 MILES AN HOUR ARE
LIKELY WITH HIGHER GUSTS. BOTH WEATHER CONDITIONS ARE CRITICAL
THRESHOLDS FOR THE STATE OF MISSISSIPPI.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

24
3 follow-up statements
000 
WWUS84 KLIX 270147
RFWLIX

RED FLAG WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
847 PM CDT SUN OCT 26 2008

...A RED FLAG WARNING IS IN EFFECT FOR MONDAY ACROSS COASTAL   
MISSISSIPPI INCLUDING PEARL RIVER COUNTY...

...A FIRE WEATHER WATCH IS EFFECT FOR MONDAY ACROSS EXTREME
SOUTHWEST MISSISSIPPI...

.A VERY STRONG COLD FRONT IS EXPECTED TO PUSH THROUGH AREA EARLY
MONDAY. DANGEROUSLY LOW AFTERNOON RELATIVE HUMIDITY VALUES AND
BREEZY CONDITIONS MONDAY HAVE PROMPTED THE ISSUANCE OF A RED FLAG
WARNING AND FIRE WEATHER WATCH ACROSS EXTREME SOUTH AND COASTAL
MISSISSIPPI.

MSZ077-080>082-271315-
/O.CON.KLIX.FW.W.0002.081027T1200Z-081028T0000Z/
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
847 PM CDT SUN OCT 26 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
MONDAY FOR COASTAL MISSISSIPPI...

RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO 20 TO 25
PERCENT RANGE LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. IN
ADDITION...SUSTAINED NORTH WINDS OF 15 TO 20 MILES AN HOUR ARE
LIKELY WITH HIGHER GUSTS TO 30 MPH. BOTH WEATHER CONDITIONS ARE
CRITICAL THRESHOLDS FOR THE STATE OF MISSISSIPPI.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MSZ068>071-271315-
/O.CON.KLIX.FW.A.0002.081027T1200Z-081028T0000Z/
WILKINSON-AMITE-PIKE-WALTHALL-
847 PM CDT SUN OCT 26 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 7 AM CDT MONDAY
THROUGH MONDAY EVENING...

RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO 20 TO 30
PERCENT RANGE LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. IN
ADDITION...SUSTAINED NORTH WINDS OF 13 TO 17 MILES AN HOUR ARE
LIKELY WITH HIGHER GUSTS. BOTH WEATHER CONDITIONS ARE CRITICAL
THRESHOLDS FOR THE STATE OF MISSISSIPPI.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$
000 
WWUS84 KLIX 271032
RFWLIX

RED FLAG WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
532 AM CDT MON OCT 27 2008

...A RED FLAG WARNING IS IN EFFECT FOR MONDAY ACROSS EXTREME
   SOUTHWEST...EXTREME SOUTH CENTRAL AND COASTAL MISSISSIPPI...

.A VERY STRONG THE COLD FRONT HAS PUSHED THROUGH AREA.
DANGEROUSLY LOW RELATIVE HUMIDITY VALUES FROM LATE THIS MORNING TO
LATE AFTERNOON AND BREEZY CONDITIONS TODAY HAVE PROMPTED THE
ISSUANCE OF A RED FLAG WARNING ACROSS EXTREME SOUTHWEST...EXTREME
SOUTH CENTRAL AND COASTAL MISSISSIPPI.

MSZ068>071-280000-
/O.UPG.KLIX.FW.A.0002.081027T1200Z-081028T0000Z/
/O.EXA.KLIX.FW.W.0002.081027T1200Z-081028T0000Z/
WILKINSON-AMITE-PIKE-WALTHALL-
532 AM CDT MON OCT 27 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SLIDELL HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO 20 TO 30 PERCENTILE
RANGE FROM LATE THIS MORNING THROUGH THIS AFTERNOON. IN
ADDITION...SUSTAINED NORTH WINDS OF 15 TO 20 MILES AN HOUR ARE
LIKELY WITH HIGHER GUSTS TO 30 MPH. BOTH WEATHER CONDITIONS ARE
CRITICAL THRESHOLDS FOR THE STATE OF MISSISSIPPI.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MSZ077-080>082-280000-
/O.CON.KLIX.FW.W.0002.081027T1200Z-081028T0000Z/
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
532 AM CDT MON OCT 27 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR PEARL RIVER COUNTY AND COASTAL MISSISSIPPI.

RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO 20 TO 30 PERCENTILE
RANGE FROM LATE THIS MORNING THROUGH THIS AFTERNOON. IN
ADDITION...SUSTAINED NORTH WINDS OF 15 TO 20 MILES AN HOUR ARE
LIKELY WITH HIGHER GUSTS TO 30 MPH. BOTH WEATHER CONDITIONS ARE
CRITICAL THRESHOLDS FOR THE STATE OF MISSISSIPPI.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KLIX 271543
RFWLIX

RED FLAG WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1043 AM CDT MON OCT 27 2008

...A RED FLAG WARNING REMAINS IN EFFECT FOR TODAY ACROSS EXTREME
SOUTHWEST...EXTREME SOUTH CENTRAL AND COASTAL MISSISSIPPI...

.A VERY STRONG COLD FRONT HAS PUSHED THROUGH THE AREA WITH STRONG
NORTH WINDS AND VERY DRY AIR SWEEPING ACROSS THE REGION. DANGEROUSLY
LOW RELATIVE HUMIDITY VALUES FROM LATE THIS MORNING TO LATE
AFTERNOON AND BREEZY CONDITIONS TODAY HAVE PROMPTED THE ISSUANCE
OF A RED FLAG WARNING ACROSS EXTREME SOUTHWEST...EXTREME SOUTH
CENTRAL AND COASTAL MISSISSIPPI.

MSZ068>071-077-080>082-272345-
/O.CON.KLIX.FW.W.0002.000000T0000Z-081028T0000Z/
WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
1043 AM CDT MON OCT 27 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
   EVENING...

RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO 20 TO 30
PERCENTILE RANGE FROM LATE THIS MORNING THROUGH THIS AFTERNOON. IN
ADDITION...SUSTAINED NORTH WINDS AROUND 20 MILES AN HOUR ARE
LIKELY WITH HIGHER GUSTS TO 35 MPH. BOTH WEATHER CONDITIONS ARE
CRITICAL THRESHOLDS FOR THE STATE OF MISSISSIPPI.

AS OF 10 AM CDT...MOST REPORTING WEATHER STATIONS WERE INDICATING
RELATIVE HUMIDITY LEVELS IN THE 30 TO 40 PERCENT RANGE AND NORTH
WINDS 20 MPH WITH FREQUENT GUSTS 30 TO 35 MPH. HUMIDITY LEVELS
SHOULD FALL INTO THE 20 TO 30 PERCENT RANGE AROUND NOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY AND RELATIVELY DRY FUELS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

24

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Oct 26, 12:39 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Oct 26, 12:39 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1239 PM CDT SUN OCT 26 2008

.AVIATION...
/18Z TAFS/
CAVOK TAFS THROUGH TONIGHT. A STRONG COLD FRONT WITH NO
PRECIPITATION WILL MOVE ACROSS THE TERMINALS OVERNIGHT AND LIKELY
PRODUCE +/- 10-15KT LOW LEVEL WIND SHEAR UP TO ABOUT 500 FEET DUE TO
TURBULENT MIXING NEAR DAYBREAK AND EARLY MORNING HOURS. FROPA
WILL LIKELY BE BETWEEN 06Z-09Z FROM NORTHWEST TO SOUTHEAST WITH AN
INCREASE IN NORTHWEST WINDS AND GUSTS FROM PRE-FRONTAL NEAR CALM
CONDITIONS. ANY PATCHY FOG FORMATION PRIOR TO FRONTAL PASSAGE WILL
BE MIXED OUT WITH FROPA.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 10 AM CDT TUESDAY FOR
     GMZ530-550-555-570-575.

MS...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR MSZ068>071-077-080>082.

GM...SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 10 AM CDT TUESDAY FOR
     GMZ550-555-570-575.

&&

24
Hazardous weather outlook, Oct 26, 10:30 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT SUN OCT 26 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-271530-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1030 AM CDT SUN OCT 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA MONDAY MORNING
BRINGING GUSTY WINDS OF 20 TO 25 MPH TO THE REGION. STRONG CROSS
WINDS ON ELEVATED ROADWAYS...ESPECIALLY THOSE THAT ARE ORIENTED
EAST TO WEST...WILL RESULT IN POTENTIALLY HAZARDOUS DRIVING
CONDITIONS.

MARINE...WINDS WILL INCREASE TO AROUND 15 KNOTS OVER THE COASTAL
WATERS DURING THE EARLY MORNING HOURS MONDAY AS THE COLD FRONT
MOVES THROUGH THE REGION. SEAS WILL BUILD UP TO 8 FEET IN SOME
PORTIONS OF THE COASTAL WATERS. SMALL CRAFT ADVISORIES HAVE BEEN
POSTED FOR THE TIDAL LAKES AND THE GULF WATERS FOR MONDAY AND
MONDAY NIGHT.

FIRE WEATHER...A VERY DRY AIRMASS WILL TAKE HOLD OF THE REGION
FOLLOWING THE COLD FRONTAL PASSAGE ON MONDAY. RELATIVE HUMIDITY
VALUES IN THE 20 TO 30 PERCENT RANGE CAN BE EXPECTED ACROSS A
MAJORITY OF THE FORECAST AREA THROUGH WEDNESDAY. VERY LOW RELATIVE
HUMIDITY VALUES COMBINED WITH GUSTY WINDS MONDAY AFTERNOON COULD
RESULT IN THE QUICK SPREAD OF ANY FIRES. A FIRE WEATHER WATCH IS
IN EFFECT MONDAY FOR SOUTHWESTERN AND COASTAL MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 6:26 AM CDTFire Weather WatchLIXAmite, Hancock, Harrison, Jackson, Pearl River, Pike and 2 more23 hr

Nearby

Red Flag Warnings in Mississippi, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.